Alert archive / Wyoming / Red Flag Warnings in 2016

Red Flag Warning 11, NWS Riverton, WY

July 20, 20169 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Jul 20, 2016, 1:52 AM MDT for 9 counties in Wyoming. It took effect at Jul 20, 2016, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 2016, 1:52 AM MDT (07:52 UTC)
In effect from
Jul 20, 2016, 12:00 PM MDT
Expired
Jul 20, 2016, 9:00 PM MDT
In force
9 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Teton County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 50 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 7.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
3833 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

583 
WWUS85 KRIW 200752
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
152 AM MDT WED JUL 20 2016

...A RED FLAG WARNING HAS BEEN ISSUED FOR THE WESTERN MOUNTAINS
INCLUDING FIRE WEATHER ZONES 414...415 AND 416...THE LOWER
ELEVATIONS OF FREMONT COUNTY ZONE 283 AND THE SOUTHERN BIGHORN
MOUNTAINS ZONE 285 FOR THIS AFTERNOON AND EVENING...

.A BRISK SOUTHWEST WINDS WILL DEVELOP OVER THE WESTERN
MOUNTAINS...AS WELL AS BRISK SOUTHWEST WINDS OVER THE WIND RIVER
BASIN AND THE SOUTHERN BIG HORN MOUNTAINS. THESE WINDS WILL
COMBINE WITH LOW RELATIVE HUMIDITY...VERY WARM TO HOT TEMPERATURES
AND CRITICALLY DRY FUELS TO CREATE FAVORABLE WEATHER CONDITIONS
FOR EXPLOSIVE FIRE GROWTH.

WYZ280-281-200900-
/O.CAN.KRIW.FW.A.0009.160720T1800Z-160721T0300Z/
NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM-
152 AM MDT WED JUL 20 2016

...FIRE WEATHER WATCH IS CANCELLED FOR FOR HOT TEMPERATURES...LOW
RELATIVE HUMIDITY...GUSTY WINDS WITH CRITICALLY DRY FUELS...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE FIRE
WEATHER WATCH. 

HOT AND DRY WEATHER IS EXPECTED TODAY BUT THE WINDS WILL NOT BE A
MAJOR CONCERN, THUS THE FIRE WEATHER WATCH HAS BEEN CANCELLED.

$$

WYZ283-201800-
/O.UPG.KRIW.FW.A.0009.160720T1800Z-160721T0300Z/
/O.NEW.KRIW.FW.W.0011.160720T1800Z-160721T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
152 AM MDT WED JUL 20 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR THE WIND RIVER BASIN...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTHWEST WIND 15 TO 20 MPH WITH FREQUENT GUSTS TO 30 
  TO35 MPH. 

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ414>416-201800-
/O.UPG.KRIW.FW.A.0009.160720T1800Z-160721T0300Z/
/O.NEW.KRIW.FW.W.0011.160720T1800Z-160721T0300Z/
SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF-
152 AM MDT WED JUL 20 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR THE WESTERN MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTHWEST WIND 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...12 TO 17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ285-201800-
/O.UPG.KRIW.FW.A.0009.160720T1800Z-160721T0300Z/
/O.NEW.KRIW.FW.W.0011.160720T1800Z-160721T0300Z/
SOUTH BIGHORN MOUNTAINS-
152 AM MDT WED JUL 20 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR THE SOUTHERN BIG HORN MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 285 SOUTHERN BIGHORN 
  MOUNTAINS. 

* WIND...SOUTHWEST WIND 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...12 TO 17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

TEAM RIVERTON
3 follow-up statements
742 
WWUS85 KRIW 200816
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
216 AM MDT WED JUL 20 2016

...A RED FLAG WARNING HAS BEEN ISSUED FOR THE WESTERN MOUNTAINS
INCLUDING FIRE WEATHER ZONES 414...415 AND 416...THE LOWER
ELEVATIONS OF FREMONT COUNTY ZONE 283 AND THE SOUTHERN BIGHORN
MOUNTAINS ZONE 285 FOR THIS AFTERNOON AND EVENING...

.A BRISK SOUTHWEST WINDS WILL DEVELOP OVER THE WESTERN
MOUNTAINS...AS WELL AS BRISK SOUTHWEST WINDS OVER THE WIND RIVER
BASIN AND THE SOUTHERN BIG HORN MOUNTAINS. THESE WINDS WILL
COMBINE WITH LOW RELATIVE HUMIDITY...VERY WARM TO HOT
TEMPERATURES AND CRITICALLY DRY FUELS TO CREATE FAVORABLE WEATHER
CONDITIONS FOR EXPLOSIVE FIRE GROWTH.

WYZ283-201800-
/O.CON.KRIW.FW.W.0011.160720T1800Z-160721T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
216 AM MDT WED JUL 20 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR THE WIND RIVER BASIN...

* WIND...SOUTHWEST WIND 15 TO 20 MPH WITH FREQUENT GUSTS TO 30 
  TO35 MPH. 

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ414>416-201800-
/O.CON.KRIW.FW.W.0011.160720T1800Z-160721T0300Z/
SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF-
216 AM MDT WED JUL 20 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR THE WESTERN MOUNTAINS...

* WIND...SOUTHWEST WIND 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...14 TO 17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ285-201800-
/O.CON.KRIW.FW.W.0011.160720T1800Z-160721T0300Z/
SOUTH BIGHORN MOUNTAINS-
216 AM MDT WED JUL 20 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR THE SOUTHERN BIG HORN MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 285 SOUTHERN BIGHORN 
  MOUNTAINS. 

* WIND...SOUTHWEST WIND 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...14 TO 17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
148 
WWUS85 KRIW 201854
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1254 PM MDT WED JUL 20 2016

...A RED FLAG WARNING HAS BEEN ISSUED FOR THE WESTERN MOUNTAINS
INCLUDING FIRE WEATHER ZONES 414...415 AND 416...THE LOWER
ELEVATIONS OF FREMONT COUNTY ZONE 283 AND THE SOUTHERN BIGHORN
MOUNTAINS ZONE 285 FOR THIS AFTERNOON AND EVENING...

.A BRISK SOUTHWEST WINDS WILL CONINUE OVER THE WESTERN
MOUNTAINS...AND THE WIND RIVER BASIN AND THE SOUTHERN BIG HORN
MOUNTAINS. THESE WINDS WILL COMBINE WITH LOW RELATIVE
HUMIDITY...VERY WARM TO HOT TEMPERATURES AND CRITICALLY DRY FUELS
TO CREATE FAVORABLE WEATHER CONDITIONS FOR EXPLOSIVE FIRE GROWTH.

WYZ283-210300-
/O.CON.KRIW.FW.W.0011.000000T0000Z-160721T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
1254 PM MDT WED JUL 20 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THE WIND RIVER BASIN...

* WIND...SOUTHWEST WIND 15 TO 20 MPH WITH FREQUENT GUSTS TO 30 
  TO 35 MPH. 

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ414>416-210300-
/O.CON.KRIW.FW.W.0011.000000T0000Z-160721T0300Z/
SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF-
1254 PM MDT WED JUL 20 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THE WESTERN MOUNTAINS...

* WIND...SOUTHWEST WIND 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...14 TO 17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ285-210300-
/O.CON.KRIW.FW.W.0011.000000T0000Z-160721T0300Z/
SOUTH BIGHORN MOUNTAINS-
1254 PM MDT WED JUL 20 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THE SOUTHERN BIG HORN MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 285 SOUTHERN BIGHORN 
  MOUNTAINS. 

* WIND...SOUTHWEST WIND 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...14 TO 17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
400 
WWUS85 KRIW 210235
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
835 PM MDT WED JUL 20 2016

WYZ283-210345-
/O.EXP.KRIW.FW.W.0011.000000T0000Z-160721T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
835 PM MDT WED JUL 20 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE
WEATHER ZONE 283...

WINDS HAVE DECREASED...AND THE RED FLAG WARNING WILL BE ALLOWED TO
EXPIRE AT 9 PM. HOWEVER...FRIDAY COULD SEE ANOTHER CRITICAL FIRE
WEATHER DAY.

$$

WYZ414>416-210345-
/O.EXP.KRIW.FW.W.0011.000000T0000Z-160721T0300Z/
SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF-
835 PM MDT WED JUL 20 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
PORTIONS OF WESTERN WYOMING INCLUDING FIRE WEATHER ZONES
414...415 AND 416...

WINDS HAVE DECREASED AND RH WAS INCREASING...THUS THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM. HOWEVER...FRIDAY COULD
SEE ANOTHER CRITICAL FIRE WEATHER DAY.

$$

WYZ285-210345-
/O.EXP.KRIW.FW.W.0011.000000T0000Z-160721T0300Z/
SOUTH BIGHORN MOUNTAINS-
835 PM MDT WED JUL 20 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR THE
SOUTHERN BIGHORN MOUNTAINS INCLUDING FIRE WEATHER ZONE 285...

WINDS HAVE DECREASED...AND THE RED FLAG WARNING WILL BE ALLOWED TO
EXPIRE AT 9 PM. HOWEVER...FRIDAY COULD SEE ANOTHER CRITICAL FIRE
WEATHER DAY.

$$

21

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 19, 10:48 PM MDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jul 19, 10:48 PM MDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1048 PM MDT TUE JUL 19 2016

.SHORT TERM...Tonight Through Wednesday

Rather dry southwest flow aloft will continue over the area
tonight and wednesday.  Isolated to widely scattered showers
and thunderstorms will be possible over and near the mountains
and across the south this evening and again on wednesday
afternoon. temperatures will be hot...especially across the north
with some highs at or around 100.

.LONG TERM...Wednesday night THROUGH Tuesday

the dry southwest flow will continue possibly shifting more to
the west through the weekend and early next week. Isolated to
widely scattered showers and thunderstorms will be possible over
and near the mountains and across the south. Temperatures will
remain very warm to hot.

&&

.AVIATION.../06Z ISSUANCE/

The main aviation concerns:

1. Very isolated high based convection mainly along and southeast of
a KRKS-KCPR line Wednesday afternoon/evening. Gusty/Dry microburst
winds will be the main hazard.

2. Smoke from ongoing wildfires across western Wyoming will cause
MVFR restrictions at times especially on routes between KJAC-KRIW
and KJAC-KBPI/KPNA. KJAC terminal could see MVFR restrictions from
smoke Wed. morning, and will have 6SM FU in KJAC TAF for now.

&&

.FIRE WEATHER...

Rather dry southwest flow aloft will continue over the area
through the weekend.  Isolated to widely scattered showers and
thunderstorms will be possible over and near the mountains and
across the south. Wednesday will see rather strong southwest
winds over the western mountains...across Fremont...Natrona and
Johnson counties. Fire weather watches are in effect for zones
414 415 416 280 281 283 and 285 Wednesday afternoon and evening.
Temperatures will be hot especially across the north with highs
at or around 100. Little change in the weather pattern is
anticipated other than a gradual shift to more westerly flow
by the weekend.

&&

.RIW Watches/Warnings/Advisories...
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for WYZ280-281-283-285-414>416.

&&

SHORT TERM...C.Baker
LONG TERM...C.Baker
AVIATION...WM
FIRE WEATHER...C.Baker
Hazardous weather outlook, Jul 19, 2:30 AM MDT, 23 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE RIVERTON WY
230 AM MDT TUE JUL 19 2016

WYZ001>020-022>030-201200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
230 AM MDT TUE JUL 19 2016

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON AND EVENING
FOR PORTIONS OF THE WESTERN MOUNTAINS...AS WELL AS THE LOWER
ELEVATIONS OF FREMONT AND NATRONA COUNTIES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
IN THE SOUTH AND SOUTHERN NATRONA COUNTY AREAS. GUSTY WIND AND
LIGHTNING WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY...ELEVATED TO EXTREME FIRE WEATHER CONDITIONS...ESPECIALLY
OVER THE WESTERN MOUNTAINS AND THE LOWER ELEVATIONS OF NATRONA AND
FREMONT COUNTIES WHERE FUELS ARE CRITICAL. ISOLATED AFTERNOON AND
EVENING THUNDERSTORMS IN THE SOUTH. GUSTY WIND ARE THE MAIN
HAZARDS.

THURSDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS...MAINLY
ACROSS SOUTHERN WYOMING AND THEN THE SOUTHWEST MOUNTAINS IN THE
EVENING.

FRIDAY...ISOLATED LATE DAY THUNDERSTORMS...MAINLY MOUNTAINS AND
FROM SWEETWATER COUNTY OVER TO SOUTHERN NATRONA. ELEVATED FIRE
DANGER DUE TO BREEZY TO WINDY CONDITIONS...HOT TEMPERATURES...
AND VERY LOW RH'S.

MONDAY...ISOLATED LATE DAY THUNDERSTORMS IN THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT STRONG WIND GUSTS OVER 40 MPH.
THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 19, 9:55 PM MDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
955 PM MDT TUE JUL 19 2016

WYZ004-008-200430-
BIGHORN MOUNTAINS WEST-NORTH BIG HORN BASIN-
955 PM MDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BIG HORN COUNTY UNTIL
1030 PM MDT...

AT 954 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM OVER
GREYBULL...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SHELL AROUND 1025 PM MDT.

LAT...LON 4471 10772 4471 10768 4469 10769 4468 10767
      4469 10765 4470 10762 4451 10749 4435 10804
      4451 10816 4472 10773
TIME...MOT...LOC 0354Z 242DEG 20KT 4447 10802

21

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 6:14 PM MDTSpecial Weather StatementRIW31 min
Jul 19, 6:39 PM MDTSpecial Weather StatementRIWSweetwater36 min
Jul 19, 7:17 PM MDTSpecial Weather StatementRIWSweetwater43 min
Jul 19, 9:55 PM MDTSpecial Weather StatementRIWBig Horn35 min

Nearby

Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.